Do Perlane and Voluma cause scarring after the product dissolves? Or accelerated loss of volume in cheek area?

Perlane injections I had a year ago started to dissolve about 6 months ago, now I'm left with a depression in my right cheek that wasn't there before, along with a couple areas that almost look scarred, and odd fine lines. On one hand, I'm really unhappy with the way my cheeks look now and want to fix it with more filler, on the other hand I'm terrified of causing further damage, or being tied to getting filler for the rest of my life. I'm considering Voluma now, but I'm scared of complications.

Doctor Answers 1

PERLANE / VOLUMA NJ

In my extensive experience with these products, extensive scarring is exceedingly rare.  That said, I believe that these products do cause a slight amount of fibrosis or collagen formation within the body which can be advantageous over time. 

As with any procedure, the key is to seek a highly-trained, specialty-specific physician!

Best of luck!


Wayne Facial Plastic Surgeon
4.9 out of 5 stars 148 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.